MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE

AIZU OLYMPUS CO., LTD. CONNECTING TUBE
Model Number MAJ-2358
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus employee reported on behalf of a customer, when the evis lucera ultrasound gastrovideoscope (gf-uct260) was reprocessed in endoscope reprocessor (oer-4), there was a possibility that the combination of washing tubes (maj-1517 and maj-2358) were used instead of the original combination of connecting tubes (maj-1971 and maj-1517).The event occurred during reprocessing.The issue was discovered when a nurse asked about the combination of irrigation tubes.There were no reports of patient harm associated with this event.Related patient identifiers: (b)(6).
 
Additional Manufacturer Narrative
The subject device was not returned to olympus for evaluation.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported malfunction.The dhr confirmed that the subject device was shipped in accordance with the specifications.A definitive root cause for this issue was not able to be specified.However, based upon investigation results, the user may have failed to read thoroughly the instruction manual and had a lack of knowledge of the device.This resulted in connecting the connecting tubes in the mistaken combination.The instruction operation manual (gf type uct260) provides the following: ¿chapter 8 cleaning and disinfection equipment.¿ olympus only confirms validation of endoscope reprocessors it recommends.When using an endoscope reprocessor that is not recommended by olympus, contact the endoscope reprocessor¿s manufacturer to confirm that it is capable of reprocessing the endoscope including all channels as well as the reprocessing method.Insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection control risk to the patient and/or operators performing the next procedure with the entire endoscope including all channels.¿ if using the endoscope reprocessor recommended by olympus, be sure to attach the appropriate cleaning/connecting tube and retaining rack.See table 8.1 for the combination of the cleaning/connecting tube and retaining rack.Otherwise, insufficient cleaning and disinfection of the endoscope may pose an infection control risk to the patient and/or operators performing the next procedure with the endoscope.According to additional new reprocessors, there may be no description about them in table 8.1.In that case, please contact olympus.¿ the operation manual of oer-4 provides the following: ¿important information ¿ please read before use ¦ equipment compatibility use this equipment in combination with ancillary equipment listed in ¿system chart¿ in the appendix.Using incompatible equipment may result in injury to the patient or operator, and equipment damage and/or malfunction.Olympus has not tested the efficacy of reprocessing on this equipment in combination with the endoscopes and the endoscope-related devices other than those designated by olympus.If a non-designated endoscope and endoscope-related devices are used with this equipment, be sure to validate in advance that the endoscope and the entire endoscope-related devices including all channels can be effectively reprocessed, and the functions of the endoscope can be maintained without any damage or degradation to the equipment.Furthermore, verify that the reprocessing procedures are appropriate for the endoscope and the endoscope-related devices.¿ the maj-2358 instructions provide the following: ¿5 instrument compatibility.This product is compatible with the olympus endoscope reprocessor and olympus endoscopes.To confirm the compatible endoscopes, refer to the separate ¿list of compatible endoscopes/connecting tubes¿ supplied with the olympus endoscope reprocessor or contact olympus.Compatible endoscope reprocessor: oer-3, oer-4, oer-5.Warning.¿ using incompatible equipment will compromise the effectiveness of reprocessing.¿ some endoscopes are required to be sterilized after reprocessing with the endoscope reprocessor.Be sure to sterilize them according to their respective instruction manuals.¿ list of compatible endoscopes/connecting tubes : ¿it was confirmed that the connecting tubes which can be used for gf-uct260 in combination were maj-1971 and maj-1517.¿ olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
CONNECTING TUBE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17733322
Report Number9610595-2023-13228
Device Sequence Number12700332
Product Code FEB
UDI-Device Identifier04953170409820
UDI-Public04953170409820
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202661
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2358
Device Lot Number¿¿
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT260; MAJ-1517; OER-4
Patient SexUnknown